Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 8, 2021Gadsden County, Florida; Decatur County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 6:43 PM EDT for Gadsden County, Florida; Decatur County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 6:43 PM EDT (22:43 UTC)
Expired
Jul 8, 2021, 7:30 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Decatur County, GA

The radar

The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS82 KTAE 082243
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Thu Jul 8 2021
 
FLZ011-013-016-026-GAZ155-156-082330-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA-
643 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN
AND NORTH CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA...SOUTHERN
DECATUR AND SOUTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 730 PM EDT/630 PM CDT/...

At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 16 miles northeast of
Blountstown, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quincy, Bainbridge, Havana, Greensboro, Chattahoochee, Sneads,
Gretna, Grand Ridge, Altha, Attapulgus, Climax, Freemont, Rock Bluff,
Littman, Reynoldsville, Ocheesee, Juniper, Douglas City, Florence and
Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8513 3080 8500 3096 8439 3051 8442
TIME...MOT...LOC 2243Z 251DEG 18KT 3063 8491 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:57 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 8, 3:57 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Thu Jul 8 2021

.NEAR TERM [Through Friday]...

Upper level troughing will remain over the eastern third of the
CONUS. At the surface, the western extension of the Bermuda ridge
will extend across the gulf coast states. Time-height cross sections
show deep layer moisture in place with ample upper level support. Hi-
res models show scattered to numerous convection developing by late
morning and translating from west to east across our CWA. Lows
tonight will be in the lower to mod 70s with highs Friday in the
upper 80s.

.SHORT TERM [Friday Night Through Saturday Night]...

Subtropical ridging establishes itself as the primary driver of our
sensible weather heading into the weekend. Therefore, expect a
return to a more typical summertime convective pattern, consisting
of scattered showers and thunderstorms that have the greatest
coverage during peak heating hours. Convection should diminish after
sunset, with maritime activity developing early in the
morning/overnight. High temperatures are forecast to be in the upper
80s/low 90s, while we see lows in the low-mid 70s. Heat indices may
climb into the low 100s in some locations.

.LONG TERM [Sunday Through Thursday]...

The region becomes wedged between an upper low over the Midwest and
subtropical ridge to the west to begin the short-term period. This
pattern is going to enable southerly flow to reinforce the moist,
unstable airmass across our area, thus leading to scattered
convection each day, with a chance of widespread coverage until the
aforementioned low lifts poleward on Tuesday. The ridge then
builds back, with surface high pressure in place for the remainder
of the period, such that more seasonable convection returns once
more on Wednesday and Thursday. The temperature forecast is mostly
unchanged from the short-term.

&&

.AVIATION...
[Through 18Z Friday]

Scattered convection is just beginning to develop at 18z and will
increase in coverage through the remainder of the afternoon/early
evening possibly impacting each terminal as they move from west to
east. Thereafter, another round of low cigs will develop overnight
with IFR and possibly LIFR conditions by daybreak. This will persist
through at least 13z before returning to VFR with sct convection
developing before the end of the TAF cycle. Went with PROB30 groups
at all terminals.

&&

.MARINE...

Favorable boating conditions prevail outside of thunderstorms over
the next several days. Southwest winds shift out of the south late
this weekend, before becoming southeasterly to start the work week.

&&

.FIRE WEATHER...

Fire concerns are low over the next several days thanks to saturated
soils and daily chances for showers and thunderstorms, within a
moist airmass.

&&

.HYDROLOGY...

A return to a more typical summertime convective pattern is expected
over the next several days. However, recent rainfall has produced
saturated soils across much of our area, especially in the east Big
Bend and portions of the I-75 corridor from Elsa. As a result,
several local rivers are seeing rises. Suwannee River - Rock Bluff
near Bell is forecast to reach low-end minor flood stage by late
Monday. General rainfall amounts through the period are 1-1.25".

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  88  73  91  74 /  20  40  10  40  10
Panama City   77  86  76  87  76 /  10  40  10  30  10
Dothan        73  86  73  89  73 /  30  50  10  40  10
Albany        74  89  74  92  74 /  30  50  10  50  10
Valdosta      73  87  73  90  73 /  30  50  10  50  10
Cross City    75  87  75  89  74 /  10  30  20  40  20
Apalachicola  77  85  76  86  76 /  10  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...IG
LONG TERM...IG
AVIATION...Barry
MARINE...IG
FIRE WEATHER...IG
HYDROLOGY...IG

In the hours before

Special weather statement, Jul 8, 4:27 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
327 PM CDT Thu Jul 8 2021

ALZ065-066-082130-
Dale AL-Coffee AL-
327 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or 8 miles south of Goshen, moving east at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elba, Ozark, Fort Rucker, Ariton, Lee, Pine Level, Mixons Crossroads,
Dill, Hooper Stage Field, Lowry Mill, Camp Humming Hills, Wise Mill,
Roeton, Marley Hill, Clowers Crossroads, Arcus, Hwy 231 Pea River
Bridge, Woodland Grove Church, Jack and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8562 3140 8565 3145 8620
TIME...MOT...LOC 2027Z 276DEG 11KT 3159 8613

72-BUNKER
Special weather statement, Jul 8, 5:05 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM EDT Thu Jul 8 2021

GAZ121>127-142-144-145-082215-
Worth GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-Calhoun GA-Clay GA-Early GA-
505 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...SOUTHEASTERN CLAY...
SOUTHEASTERN RANDOLPH...NORTHEASTERN MITCHELL...SOUTHERN LEE...
NORTHERN BAKER...CALHOUN...NORTHEASTERN EARLY...SOUTHERN TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA AND NORTHWESTERN WORTH COUNTIES IN
SOUTH CENTRAL GEORGIA UNTIL 615 PM EDT...

At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shellman to near Morgan to Edison to 8 miles
northwest of Blakely. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Morgan, Albany, Dawson, Leesburg, Putney, Edison, Arlington,
Shellman, Baconton, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Sasser, Bellville, Bluffton, Iveys Mill and
Stocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3178 8394 3125 8407 3150 8506 3154 8504
      3166 8477 3179 8470
TIME...MOT...LOC 2105Z 273DEG 23KT 3174 8460 3161 8462 3154 8474 3147
8503

72-BUNKER
Special weather statement, Jul 8, 5:22 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM CDT Thu Jul 8 2021

ALZ065>067-069-082245-
Dale AL-Henry AL-Coffee AL-Houston AL-
422 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...WESTERN HENRY...COFFEE AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 545 PM CDT...

At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doster to 7 miles northwest of Fort Rucker to
near Elba. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Dothan, Enterprise, Fort Rucker, Ozark, Headland,
Taylor, Midland City, Level Plains, Newton, New Brockton, Ariton,
Pinckard, Kinsey, Lee, Clayhatchee, Grimes, Newville and Napier
Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3149 8619 3153 8617 3154 8614 3162 8613
      3162 8542 3171 8542 3171 8532 3115 8537
      3119 8549 3120 8549 3120 8552 3142 8620
TIME...MOT...LOC 2122Z 280DEG 15KT 3165 8566 3148 8583 3146 8616

72-BUNKER
Special weather statement, Jul 8, 6:04 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
604 PM EDT Thu Jul 8 2021

GAZ123>131-144>148-082315-
Baker GA-Terrell GA-Calhoun GA-Berrien GA-Tift GA-Worth GA-
Colquitt GA-Lee GA-Dougherty GA-Irwin GA-Mitchell GA-Cook GA-
Turner GA-Ben Hill GA-
604 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRWIN AND NORTHWESTERN
BERRIEN COUNTIES IN SOUTH CENTRAL GEORGIA...NORTHEASTERN MITCHELL...
SOUTHERN LEE AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN
GEORGIA...COLQUITT...TIFT...SOUTH CENTRAL BEN HILL...WORTH AND
WESTERN COOK COUNTIES IN SOUTH CENTRAL GEORGIA...DOUGHERTY COUNTY IN
SOUTHWESTERN GEORGIA...TURNER COUNTY IN SOUTH CENTRAL GEORGIA...BAKER
AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 715
PM EDT...

At 604 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesburg to near Albany to 8 miles northwest of
Baconton to 8 miles south of Leary. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Tifton, Albany, Moultrie, Putney, Ashburn, Fitzgerald,
Sylvester, Leesburg, Ocilla, Camilla, Adel, Sparks, Enigma, Omega,
Norman Park, Baconton, Lenox, Poulan and Doerun.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3173 8319 3106 8349 3133 8463 3134 8463
      3134 8464 3137 8464 3156 8439 3179 8424
TIME...MOT...LOC 2204Z 265DEG 36KT 3174 8417 3162 8416 3146 8427 3136
8453

72-BUNKER
Special weather statement, Jul 8, 6:14 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Thu Jul 8 2021

ALZ066-067-069-GAZ120>124-142-082315-
Dale AL-Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-
Calhoun GA-Clay GA-Early GA-
614 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE...HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...CLAY...
RANDOLPH...WESTERN CALHOUN...NORTHWESTERN EARLY...SOUTHERN QUITMAN
AND NORTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 715
PM EDT/615 PM CDT/...

At 614 PM EDT/514 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles south of Georgetown
to 7 miles east of Richards Crossroads to Abbeville to 6 miles
northwest of Headland. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Headland, Blakely, Cuthbert, Georgetown,
Midland City, Kinsey, Edison, Webb, Shellman, Columbia, Pinckard,
Newville, Napier Field, Parrott, Bellville, Haleburg, Bluffton and
Shorterville.

LAT...LON 3190 8449 3121 8494 3133 8555 3171 8531
      3170 8522 3177 8516 3177 8512 3188 8513
TIME...MOT...LOC 2214Z 256DEG 30KT 3180 8510 3171 8515 3159 8526 3142
8542

72-BUNKER
Special weather statement, Jul 8, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Thu Jul 8 2021

FLZ011-013-016-026-GAZ155-156-082330-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Decatur GA-Seminole GA-
643 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN
AND NORTH CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA...SOUTHERN
DECATUR AND SOUTHEASTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 730 PM EDT/630 PM CDT/...

At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 16 miles northeast of
Blountstown, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Quincy, Bainbridge, Havana, Greensboro, Chattahoochee, Sneads,
Gretna, Grand Ridge, Altha, Attapulgus, Climax, Freemont, Rock Bluff,
Littman, Reynoldsville, Ocheesee, Juniper, Douglas City, Florence and
Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8513 3080 8500 3096 8439 3051 8442
TIME...MOT...LOC 2243Z 251DEG 18KT 3063 8491

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:21 PM EDTSpecial Weather StatementTAERandolph, Terrell39 min
Jul 8, 4:09 PM EDTSpecial Weather StatementTAECalhoun, Clay, Quitman, Randolph, Terrell51 min
Jul 8, 5:05 PM EDTSpecial Weather StatementTAECalhoun, Dougherty, Terrell70 min
Jul 8, 6:04 PM EDTSpecial Weather StatementTAEBaker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more71 min
Jul 8, 6:14 PM EDTSpecial Weather StatementTAEClay, Early, Quitman, Randolph61 min
Jul 8, 7:05 PM EDTSpecial Weather StatementTAEBaker, Early, Miller70 min
Jul 8, 7:17 PM EDTSpecial Weather StatementTAEColquitt, Cook, Tift58 min
Jul 8, 7:27 PM EDTSpecial Weather StatementTAEBaker, Early, Miller48 min
Jul 8, 7:59 PM EDTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell31 min
Jul 8, 2:40 PM EDTSpecial Weather StatementTAECoffee50 min
Jul 8, 3:15 PM EDTSpecial Weather StatementTAECoffee45 min
Jul 8, 4:27 PM EDTSpecial Weather StatementTAECoffee63 min
Jul 8, 5:22 PM EDTSpecial Weather StatementTAECoffee, Dale83 min

Nearby

Special Weather Statements in Florida, 2021Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.